Alert archive / North Dakota / Wind Chill Warnings in 2007

Wind Chill Warning 2, NWS Grand Forks, ND

February 3, 2007Kittson County, Marshall County, Polk County, Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill warning at Feb 3, 2007, 4:47 AM CST for Kittson County, Marshall County, Polk County, Minnesota; 17 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 4:47 AM CST (10:47 UTC)
Expired
Feb 3, 2007, 11:51 AM CST
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 41 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 031047
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
447 AM CST SAT FEB 3 2007

...DANGEROUS WIND CHILLS TO CONTINUE...

.COLD AIR WILL CONTINUE TO MOVE OUT OF CANADA TODAY. NORTHWEST
WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES WELL BELOW ZERO
WILL MAKE FOR DANGEROUS WIND CHILL TEMPERATURES. SOME OF THE MORE
PROTECTED AREAS AND RIVER VALLEYS MAY SEE LOWER WIND SPEEDS.
OTHERWISE WIND CHILLS OF 25 TO 55 BELOW ZERO CAN BE EXPECTED.

MNZ002-003-006-009-015>017-022>024-027>032-040-040600-
/O.CAN.KFGF.WC.Y.0006.000000T0000Z-070203T1200Z/
/O.EXB.KFGF.WC.Y.0006.070203T1200Z-070204T0600Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE...
RED LAKE...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE
447 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 40 BELOW
ZERO RANGE TODAY WITH NORTHWEST WINDS OF 10 TO 20 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL
COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE AND
HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF CLOTHES...A
HAT AND GLOVES.

$$

MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054-
040600-
/O.UPG.KFGF.WC.Y.0006.000000T0000Z-070203T1200Z/
/O.NEW.KFGF.WC.W.0002.070203T1047Z-070204T0600Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
447 AM CST SAT FEB 3 2007

...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS WILL REMAIN IN THE 40 BELOW TO 55 BELOW ZERO RANGE
TODAY. NORTHWEST WINDS OF 10 TO 20 MPH WILL SLOWLY DIMINISH TO 10
TO 15 MPH THIS EVENING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL TEMPERATURES. FROST
BITE AND HYPOTHERMIA OR DEATH CAN QUICKLY RESULT IF PRECAUTIONS
ARE NOT TAKEN.

$$

MNZ005-008-013-014-040600-
/O.EXT.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS
447 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

WIND CHILLS WILL REMAIN IN THE 25 BELOW TO 40 BELOW ZERO RANGE
OVERNIGHT WITH NORTHWEST WINDS OF 10 TO 20 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE
AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF
CLOTHING...A HAT AND GLOVES.

$$

HOPPES
1 follow-up statement
000 
WWUS43 KFGF 031751
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1151 AM CST SAT FEB 3 2007

...DANGEROUS WIND CHILLS WILL CONTINUE...

.TEMPERATURES THAT FELL TO 20 BELOW TO 30 BELOW ZERO ARE FINALLY
STARTING TO SHOW A SLIGHT RECOVERY LATE THIS MORNING. THESE
TEMPERATURES WILL CONTINUE TO RISE THROUGH THE AFTERNOON...BUT
WILL REMAIN BELOW ZERO. WITH WIND SPEEDS HOVERING BETWEEN 10 AND
15 MPH...WIND CHILLS WILL CONTINUE TO RANGE FROM 25 BELOW TO 39
BELOW ZERO THROUGH THE AFTERNOON AND INTO THE EVENING. WIND SPEEDS
ARE EXPECTED TO DROP ENOUGH BY LATE EVENING TO ALLOW THE WIND
CHILL ADVISORY TO END.

MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054-
040600-
/O.CAN.KFGF.WC.W.0002.000000T0000Z-070204T0600Z/
/O.EXA.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
1151 AM CST SAT FEB 3 2007

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 39 BELOW
ZERO RANGE THROUGH THE EVENING...WITH NORTHWEST WINDS OF 10 TO 15
MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE
AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF
CLOTHES...A HAT AND GLOVES.

$$

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-040600-
/O.CON.KFGF.WC.Y.0006.000000T0000Z-070204T0600Z/
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...ROSEAU...
BAUDETTE...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE
1151 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

WIND CHILL TEMPERATURES WILL REMAIN IN THE 25 BELOW TO 39 BELOW
ZERO RANGE THROUGH THE EVENING...WITH NORTHWEST WINDS OF 10 TO 15
MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILL TEMPERATURES. FROST BITE
AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...YOU SHOULD WEAR SEVERAL LAYERS OF
CLOTHES...A HAT AND GLOVES.

$$

GODON

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 4:30 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 3, 4:30 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST SAT FEB 3 2007

.SHORT TERM...
HIGH AMPLITUDE PATTERN FORECAST TO BREAK DOWN WITH TIME. HIGH
AMPLITUDE RIDGE OVER WESTERN NORTH AMERICA EXPECTED TO TRANSITION TO
A SPLIT FLOW. UPPER LOW OVER ONTARIO FORECAST TO SHIFT INTO EASTERN
CANADA BY MONDAY. IR LOOP SHOWING FEW CLOUDS OVER CENTRAL SK MOVING
SOUTH. CLOUDS MAY MOVE THROUGH THE AREA TODAY. OTHERWISE QUITE COLD.
ISSUED WIND CHILL WARNING FOR MOSTLY NORTH DAKOTA SIDE TODAY AND
THIS EVENING.

.LONG TERM...
UPPER LEVEL TROUGH NORTHEAST OF HAWAII FORECAST TO BREAK THROUGH
UPPER RIDGE IN THE WESTERN US AND OVER THE NORTHERN PLAINS TUE NIGHT
OR WED. WILL NOT ADD PRECIP AT THIS TIME. WILL SEE IF ADDITIONAL
MODEL RUNS CONTINUE THE SAME TREND. BUMPED TEMPS UP A TAD DURING
THIS PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ001-004-007.

     WIND CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ002-003-
     006-009-015>017-022>024-027>032-040.

     WIND CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ005-008-
     013-014.

&&

HOPPES
Hazardous weather outlook, Feb 2, 6:38 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CST FRI FEB 2 2007

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-031245-
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
638 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT FOR NORTHEAST NORTH DAKOTA AND
THE NORTHERN RED RVIER VALLEY TODAY...

...DANGEROUS WIND CHILLS TO CONTINUE THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILLS REACHING 30 BELOW TO 35 BELOW ZERO
WILL RETURN LATE THIS MORNING AND THIS AFTERNOON. THE AFFECTED
AREA IS MAINLY NORTH OF INTERSTATE 94 IN NORTH DAKOTA AND OVER
THE NORTHERN RED RIVER VALLEY OF MINNESOTA. NORTHWEST WINDS 15
TO 20 MPH WITH GUSTS CLOSE TO 30 MPH WILL COMBINE WITH FALLING
TEMPERATURES WELL BELOW ZERO AS ARCTIC AIR PLUNGES DEEPER INTO
THE REGION.

WIND CHILLS ARE EXPECTED TO FALL EVEN LOWER TONIGHT...POSSIBLY
TO BETWEEN 40 BELOW AND 45 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTER COLD WILL CONTINUE THROUGH THURSDAY. BY SUNDAY IT WILL
MODERATE SOME WITH LIGHTER WINDS SO WIND CHILLS WILL NOT BE AS
MUCH A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039-
049-052-053-031245-
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
638 AM CST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD WIND CHILLS REACHING 30 BELOW TO 40 BELOW ARE LIKELY
THROUGHOUT THE AREA TONIGHT. THIS WILL DUE TO ANOTHER ARCTIC FRONT
MOVING SOUTH TODAY CAUSING INCREASING WINDS AND FALLING
TEMPERATURES INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTER COLD WILL CONTINUE THROUGH THURSDAY. BY SUNDAY IT WILL
MODERATE SOME WITH LIGHTER WINDS SO WIND CHILLS WILL NOT BE AS
MUCH A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GV

Nearby

Wind Chill Warnings in North Dakota, 2007Wind Chill Warnings in Minnesota, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.